Decreased hemoglobin, high level in urea and creatinin
Hi there, i have a question concerning my mum. She is 68 years old and recently had weird unexplained symtomps, such as frequent fever, increased responsiveness towards cold which can lead to extreme shivering, then extreme sweats. Recent blood test results shows that her hemoglobin has decreased to 6.7. Other concerning results were high levels of uric acid, ureum and creatinine. Her gp thought it was a thyroid, but a test has been done and proof that the ts4 and tsh (not sure about the name exactly) are normal. She was sent to hospital to get blood transfusion, then sent home with 10.7 hemoglobin. Week after she started to look pale and feel cold most of the time, she decided to get another blood result. Hemoglobin decreased again to 7.8. We are clueless of what is happening to my mum. Also, forgot to mention that last month her feses came out black, even though its back to normal now. The black feses and stomach/gastar discomfort caused her to question about her health. Please help!! Thank you in advance
Anemia can occur due to decreased production or increased destruction of red blood cells. It can also occur in chronic renal failure due to inadequate production of erythropoietin. Increased urea and creatinine levels can occur with renal failure. Dark stools can occur with bleeding into the GI or due to therapy with iron. Low Hb could sometimes indicate blood disorders like hemolytic anemias namely, thalassemias, hemoglobinopathies and immune hemolytic anemias. She will need further investigations like a peripheral smear study and if needed a bone marrow study to arrive at a diagnosis.
Thank you so much for your response. Last week my mum was sent to hospital for 2nd time to get blood transfusion, blood result shows trombosis level and hemaglobin level are decreasing, cholestrol level are shockingly low (HDL 4, LDL 33), albumin, natrium and sodium are also low. Her internist specialist said that surely it wasnt gastar problem. 1 problem is lack of nutrition (due to uric acid so she does not eat any red meats and green vegies at all) and 2nd problem, Could it be myelosplastic syndrome? If this is true, what ways can cure this disease, and what is the risks and factors? Once again, thank you very much.
Myelodysplastic syndromes are a group of disorders caused by poorly formed blood cells in the bone marrow. As a result of which the patient is prone for infections due to low WBC count, could have breathlessness and fatigue due to low RBCs and also easy bruising due to low platelet cells.
Treatment for myelodysplastic syndromes usually focuses on reducing or preventing complications of the disease and its treatments. In certain cases, myelodysplastic syndromes are treated with a bone marrow transplant.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.